# SDR 03FDEA00047

- Difficulty date: January 19, 2003
- Submitted: January 20, 2003
- Operation: Air carrier
- Aircraft: N665FE
- Make and model: Airbus A300 F4-605R
- Aircraft serial: 769
- Aircraft time: 10,669 hours, 5,535 cycles
- Engine: Ge CF680
- System (JASC): 2730 · Elevator Control System
- Part: Bearing
- Condition: Worn
- Location: Elevator
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: K

## Discrepancy

ON ROTATION FOR TAKEOFF ELEVATOR RESPONSE WAS VERY SLUGGISH AS IF A/P WAS ON IN CONTROL WHEEL STEERING. NO CHANGE IN HOW THE ELEV FELT AT 250 KIAS AND 320 KIAS. NO WARNING LIGHTS ILLUMINATED AT ANY TIME. DURING APPROACH ELEV RESPONSE FELT THE SAME  FOUND CAPT AND FIRST OFFICERS VERTICAL TORQUE TUBES IN AFT FUSELAGE HAD SIGNIFICANT STIFFNESS DURING ROTATION. REMOVED VERTICAL TORQUE TUBES IAW AMM 27-31-21-4, REPLACED BEARINGS IAW CMM 27-31-38.  REINSTALLED TORQUE TUBES IAW AMM 27-31-21-4. C/W MECHANICAL CONTROL AND PITCH UNCOUPLING ADJ AND TEST IAW AMM 27-31-00-5.
